Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS New Orleans, LA

March 29, 2011Ascension Parish, East Baton Rouge Parish, Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2011, 3:57 PM CDT for Ascension Parish, East Baton Rouge Parish, Iberville Parish, Louisiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 3:57 PM CDT (20:57 UTC)
Expired
Mar 29, 2011, 4:40 PM CDT
In force
43 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 29, 4:03 PM CDTHAIL 0.25Bayou Sorrel, LAMEDIA REPORTS PENNY SIZE HAIL IN BAYOU SORREL
Mar 29, 4:10 PM CDTHAIL 1Bayou Sorrel, LAADDITIONAL REPORTS OF PENNY TO QUARTER SIZE HAIL IN BAYOU SORREL
Mar 29, 4:10 PM CDTHAIL 1.25Bayou Sorrel, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS54 KLIX 292057
SVRLIX
LAC005-033-047-292200-
/O.NEW.KLIX.SV.W.0027.110329T2057Z-110329T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  SOUTH CENTRAL EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...

* UNTIL 500 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR 15 MILES SOUTHWEST OF
  PLAQUEMINE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAYOU SORREL BY 410 PM CDT...
  7 MILES SOUTHEAST OF PLAQUEMINE BY 450 PM CDT...
  WHITE CASTLE BY 455 PM CDT...
  CARVILLE AND 8 MILES WEST OF GEISMER BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3033 9119 3033 9115 3035 9116 3038 9111
      3014 9097 3005 9125 3006 9126 3006 9136
      3010 9139 3010 9145 3012 9147 3017 9147
TIME...MOT...LOC 2057Z 243DEG 11KT 3012 9137

$$


24/RR
2 follow-up statements
956 
WWUS54 KLIX 292119
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE MAR 29 2011

LAC033-292130-
/O.CAN.KLIX.SV.W.0027.000000T0000Z-110329T2200Z/
EAST BATON ROUGE LA-
419 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EAST BATON ROUGE
PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3018 9143 3023 9136 3026 9132 3033 9108
      3030 9106 3022 9102 3018 9100 3006 9126
      3006 9133
TIME...MOT...LOC 2120Z 236DEG 10KT 3016 9128

$$

LAC005-047-292200-
/O.CON.KLIX.SV.W.0027.000000T0000Z-110329T2200Z/
IBERVILLE LA-ASCENSION LA-
419 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL ASCENSION AND SOUTHEASTERN IBERVILLE PARISHES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR 9 MILES SOUTH OF
PLAQUEMINE...MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CASTLE...GEISMER AND CARVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3018 9143 3023 9136 3026 9132 3033 9108
      3030 9106 3022 9102 3018 9100 3006 9126
      3006 9133
TIME...MOT...LOC 2120Z 236DEG 10KT 3016 9128

$$


24/RR
547 
WWUS54 KLIX 292140
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT TUE MAR 29 2011

LAC005-047-292150-
/O.CAN.KLIX.SV.W.0027.000000T0000Z-110329T2200Z/
IBERVILLE LA-ASCENSION LA-
440 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ASCENSION AND
SOUTHEASTERN IBERVILLE PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3018 9143 3023 9136 3026 9132 3033 9108
      3030 9106 3022 9102 3018 9100 3006 9126
      3006 9133
TIME...MOT...LOC 2140Z 236DEG 10KT 3019 9123

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:50 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 29, 3:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT TUE MAR 29 2011

.SHORT TERM...
SURFACE ANALYSIS SHOWS A STALLED/DEVELOPING WARM FRONT DRAPED
ACROSS THE AREA FROM NEAR SLIDELL TO NORTH OF HAMMOND AND THEN BACK
SOUTHWEST THROUGH BTR. INCREASING SERLY WINDS HAVE BEEN PUMPING IN
ABUNDANT MOISTURE INTO THE CWA. DEWPOINTS HAVE SURGED INTO THE UPPER
60S TO LOWER 70S. RELATIVELY LESS CLOUD COVER IS LEADING TO INCREASE
SURFACE BASED HEATING WHICH SHOULD HELP TO CONTINUE WEAKENING THE
WHAT CAP IS IN PLACE. LATEST RADAR LOOP SHOWS CONVECTION JUST
BEGINNING TO FIRE OFF FROM AROUND LFT TO BTR WHICH APPEARS TO BE
FOCUSED OVER THE FRONTAL BOUNDARY. SEEING THIS GIVES FAIRLY HIGH
CONFIDENCE IN WRF SOLUTION FOR THE NEXT SEVERAL HOURS. IT HAD
CONVECTION INITIATING NOW BUT A LITTLE FURTHER NORTHEAST OF CURRENT.
AS THE CURRENT AIRMASS IN PLACE CONTINUES TO DESTABILIZE THIS
AFTN...EXPECT THE ACTIVITY TO BECOME MORE ROBUST. ENHANCED SHEAR
COMBINED WITH MUCAPE VALUES INCREASING LEAD TO THE POTENTIAL FOR
SEVERE WEATHER. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
THERE IS ENOUGH TURNING...ESP ON THE BOUNDARY FOR TORNADOES.
SO...TORNADO WATCH HAS BEEN ISSUED FOR ALL THE AREA UNTIL 10 PM.
WRF INDICATES LATER TONIGHT A MCS FEATURE WILL DEVELOP AND TRACK
ACROSS THE CWA. TIMING FROM WEST TO EAST ACROSS THE CWA LOOKS TO
BE FROM JUST AFTER MIDNIGHT THROUGH AROUND SUNRISE. THERE COULD BE
EMBEDDED BOWING FEATURES AND BOOKEND VORTICIES AS THIS CLUSTER
MOVES THROUGH. BESIDES THESE THREATS...QUITE A BIT OF RAINFALL IS
EXPECTED BUT NO REAL CHANGES FROM PREVIOUS FORECASTS.WIDESPREAD 2
TO 3 INCHES WITH LOCALLY 4-5. B/C OF DRYNESS LATELY...STILL NEED
MUCH MORE TO JUSTIFY A FLOOD WATCH.

.LONG TERM...
AFTER THE INITIAL FRONT MOVES THROUGH TOMORROW MORNING...WILL HAVE A
LULL IN SHOWER ACTIVITY. A SECONDARY UPPER TROUGH WILL PIVOT ACROSS
THE DEEP SOUTH WED NIGHT. THIS WILL PROMOTE ADDITIONAL SHOWERS AND
MAYBE AN ISOLATED THUNDERSTORM OR 2. SEVERE POTENTIAL LOOKS TO BE
MUCH LOWER. SLIGHTLY COOLER AND MUCH DRIER NORTHWESTERLY FLOW FROM
THEN THROUGH THE WEEKEND. NEXT CHANCE OF RAIN EARLY TO MID NEXT
WEEK.

MEFFER
&&

.AVIATION...
MVFR TO IFR CEILINGS HAVE BEEN VERY STUBBORN THIS AFTERNOON. ALSO
SEEING A FEW SHOWERS DEVELOP OUT AROUND THE ATCHAFALAYA RIVER. WARM
FRONT APPEARS TO BE NORTH OF ALL TERMINALS EXCEPT KMCB. WHILE
TERMINALS COULD TEMPORARILY SEE CEILINGS IMPROVE TO VFR...ALL SITES
SHOULD RETURN TO MVFR DURING THE EVENING. WILL CARRY 4 HOUR TEMPO
GROUPS TO COVER CONVECTIVE LINE EXPECTED TO DEVELOP AFTER 05Z. TEMPO
CONDITIONS WILL INCLUDE IFR CIGS...VSBYS AND GUSTS TO 30 KTS. DO NOT
EXPECT WIDESPREAD VFR CONDITIONS UNTIL AFTER 18Z WEDNESDAY...AT
SOONEST. 35

&&

.MARINE...
...UPDATED SHORT TERM BUT MUCH OF PREVIOUS DISCUSSION...
INCREASING SOUTHERLY FLOW IS TAKING PLACE AS A DEEPENING SURFACE LOW
IS FORMING OVER THE REGION. WINDS HAVE INCREASED INTO EXERCISE
CAUTION RANGE ALMOST TO ADVISORY CRITERIA. THESE STRONG WINDS HAVE
BROUGHT SEAS UP INTO THE 3 TO 5 FOOT RANGE IN THE OUTER WATERS. THE
WINDS WILL TURN TO THE NORTHWEST TOMORROW EVENING OVER THE COASTAL
WATERS AS COLD FRONT SWEEPS THROUGH. THERE MAY BE A BRIEF PERIOD OF
LIGHTER WINDS AS THE FRONT MOVES THROUGH...BUT STRONG CONVECTION IS
ALSO EXPECTED. THIS STRONG CONVECTION WILL LIKELY PRODUCE
STRONG WINDS FOR A BRIEF PERIOD OF TIME. AS THE MAIN UPPER LEVEL
TROUGH AXIS SWINGS THROUGH THE REGION...A PERIOD OF INCREASED WINDS
IS EXPECTED TO DEVELOP ON THURSDAY. THERE MAY BE A BRIEF WINDOW OF
SCA CONDITIONS AS STRONG BOUNDARY LAYER WINDS MIX DOWN TO THE
SURFACE DUE TO INCREASED COLD AIR ADVECTION LEADING TO INCREASED
MIXING OVER THE GULF WATERS. THESE WINDS WILL QUICKLY DIE THURSDAY
NIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION.
OVERALL...WINDS WILL TURN MORE WESTERLY AND WEAKEN TO AROUND 10
KNOTS. HOWEVER...A SECONDARY UPPER LEVEL IMPULSE COULD LEAD TO
ANOTHER PERIOD OF STRONGER WINDS OVER THE EASTERN WATERS ON FRIDAY.
WINDS MAY RISE BACK INTO EXERCISE CAUTION RANGE...AND SEAS OF 4 TO 5
FEET WILL CONTINUE TO BE POSSIBLE. AS ANOTHER SURFACE RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA FRIDAY NIGHT...WINDS WILL ONCE AGAIN
WEAKEN TO 10 TO 15 KNOTS. UNFORTUNATELY...THESE LIGHTER WINDS LOOK
TO BE SHORT-LIVED...AS INCREASING GRADIENT FLOW IS ONCE AGAIN
EXPECTED FOR THE WEEKEND. THIS INCREASED ONSHORE FLOW IN ADVANCE OF
ANOTHER DEVELOPING LOW PRESSURE SYSTEM SHOULD PRODUCE EXERCISE
CAUTION CONDITIONS FOR THE UPCOMING WEEKEND. 32/MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  69  50  69 / 100  50  30  10
BTR  64  72  52  72 /  90  50  30  10
ASD  67  76  54  72 /  90  70  40  10
MSY  68  76  58  72 /  90  60  40  10
GPT  68  76  56  73 /  90  70  40  10
PQL  67  79  57  73 /  90  80  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CDT TUE MAR 29 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-301645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1141 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING...MAINLY OVER SOUTH MISSISSIPPI...AND OVER SOUTHEAST
LOUISIANA ALONG AND NORTH OF INTERSTATE 12. LARGE HAIL MAY BE
POSSIBLE WITH THE STRONGEST STORMS. MORE NUMEROUS THUNDERSTORMS
ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA
AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGEST STORMS OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE
OUTLOOK AREA.

THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST
AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM LATE TODAY
THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. GIVEN THE DRY
CONDITIONS OVER THE LAST TWO AND A HALF WEEKS...FLASH FLOODING IS
NOT EXPECTED TO BE A MAJOR CONCERN...HOWEVER...LOCALIZED FLOODING
IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST
EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE
THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS ON THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH
WEDNESDAY MORNING.

In the hours before

Special weather statement, Mar 29, 3:21 PM CDT, 36 minutes before
LAZ046>049-056-057-292215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT TUE MAR 29 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
IBERVILLE PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...WEST
BATON ROUGE PARISH...ST. JAMES PARISH...ASCENSION PARISH...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTHEAST OF JEANERETTE...OR
ABOUT 12 MILES SOUTHWEST OF BAYOU SORREL...MOVING NORTHEAST AT 15
MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BAYOU SORREL...WHITE CASTLE...PLAQUEMINE...ADDIS...BRUSLY...
BATON ROUGE AIRPORT...WESTMINSTER...SORRENTO...PRAIRIEVILLE...PORT
ALLEN...OAK HILLS
PLACE...GONZALES...GEISMER...GARDERE...DONALDSONVILLE...CARVILLE AND
BATON ROUGE.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Mar 29, 3:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             GONZALES                30.22N 90.92W
03/29/2011  E0.50 INCH       ASCENSION          LA   AMATEUR RADIO

            SENT VIA LIX WEB REPORT.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston40 min
Mar 29, 4:03 PM CDTTornado WarningLIXAscension, Saint James, Saint John the Baptist27 min
Mar 29, 4:25 PM CDTSpecial Marine WarningLIX35 min
Mar 29, 4:28 PM CDTTornado WarningLIXSaint James, Saint John the Baptist32 min
Mar 29, 4:51 PM CDTAreal Flood AdvisoryLIXAscension, Saint James, Saint John the Baptist54 min
Mar 29, 4:56 PM CDTSevere Thunderstorm WarningLIXAscension, Iberville64 min
Mar 29, 4:56 PM CDTTornado WarningLIXSaint Charles, Saint John the Baptist34 min
Mar 29, 5:05 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist55 min
Mar 29, 5:14 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena61 min
Mar 29, 5:16 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington59 min
Mar 29, 5:25 PM CDTSpecial Marine WarningLIX65 min
Mar 29, 5:26 PM CDTTornado WarningLIXSaint Charles, Saint John the Baptist34 min
Mar 29, 6:06 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles24 min
Mar 29, 6:33 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans27 min
Mar 29, 6:43 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles2 hr
Mar 29, 6:52 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard23 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.